... afford the lap (surgery) and since long term use of narcotics is a bad idea my doctor started me on tramadol. Since there is no cure for endo., I'm looking at pain relief regularly (once a month for approx. a week) and I found that the tramadol does help. As problems have advanced, I started taking the tramadol more often and only allow myself two pills (50 MG each) every six hours and I try to keep the use at no more than six pills per day. The first few times I ran out of pills I thought I was getting ill because I didn't realize that I could actually be going through any sort of withdraw but I have seen this pattern after dealing with this drug for a few years now. Even with short term use, when I stop taking the tramadol I break out into cold sweats, I become depressed, I feel achey as if I'm getting the flu, I feel restless, and all I can think about is getting at least one pill to alleviate the problems I'm having. After researching tramadol withdraws I see that some of my problems match symptoms people have talked about and I'm a loss of what to do. The medication does help alleviate pain, but I obviously have to keep taking it otherwise problems set in. It seems apparent that I need to stop taking this drug permanently with these issues that arise when I stop taking it. Does anyone have any recommendations of any good pain relief that is not as problematic as tramadol and that also isn't a narcotic? My doctor has tried me on a series of NSAID's with little success and I myself would prefer to avoid hydrocodone/oxycodone, not to mention my doctor won't prescribe them for me. I admit, I am afraid to stop the tramadol but I obviously need to and I'm hoping I can find something that will help me that obviously won't cause as much problems as the tramadol does. Thank you for any advice, I appreciate it!
9 Aug 2011
I appreciate your extremely complex situation. However, you really NEED to stay away from Tramadol. The horrible Withdrawl Symptoms you have been experiencing only get worse and worse im afraid to say. You are only a short term user and look what is already happening.
You really need to see another doctor to help with your pain (2nd Opinion), as Tramadol is prob the worst and most addictive and hardest to get off drug available. I know, as ive been struggling with this drug since 2006.
The side affects and long term damage to your mental health are not worth it.
Doctors have ABSOLUTELY NO IDEA how bad this drug is, and thats why they keep prescribing it to their patients. They are told by the manafacturers that it is non habit forming, and is easy to get off. THIS IS A MASSIVE LIE...
trust me, i mabe just a stranger at the end of the computer at the othe side of the world, but im telling you to get off this drug before its to late. there is nobody better to advise you on this drug than me.
I am not a Doctor, so i cant tell you what pain meds are best for your condition, however, Tramadol, and Ultram are the worst ever.
There ARE alternatives for you.
Please, please, get off AS SOON AS POSSIBLE. one day you will thank me.
9 Aug 2011
I really cannot add much more to what Stealthk said!
However, if you are abusing Tramadol be very very careful as seizures are a possibility. Don't want to frighten you and I am certainly NOT JUDGING you atall, just be careful.
Trams have an SNRI quality to them, a serotonin, norepinephrine reuptake inhibitor, like certain antidepressants. IF you go off of them, please see your doc because deprssion can ensue with cessation. You may need an SNRI to keep from becoming horribly depressed.
Best wishes and welcome to this great site!!!
9 Aug 2011
Hi Autumn Fairy,
Welocme to the site. As you have discovered Tramadol is addictive and you can't just stop it cold turkey after having been on it awhile. In fact, stopping cold turkey is dangerous because it can cause seizures. If you decide to discontinue you will need to stop slowly over time. Have you tried any hormone treatments for the endo? Might want to investigate that avenue.
These treatments as well as others are discussed int he following link:
9 Aug 2011
You may want to keep in mind that (I had to find this out myself, even though well established, it was missed by both PRM Doc and Pharmacy that I had been taking Tramadol for 3 months before starting opiate pain management program, luckily I did not take much cause it gave me terrible headaches. Later I was told Tramadol can actually cause severe opiate withdrawl symptoms if taken together. And is highest level of "Contra-Indicated"! Others can probably verify Please? So, perhaps your Doc would want purg of tram before prescibing opiates anyway. And please dont tempt (P.S. though not Federally last I checked, (Sorry I am LE) Tramadol is a schedule III drug now in many states!
I agree you would be trading one prob for another, like I am beginning to believe I did. Damn it. There are other pain options: TENS, Accupunt', Inplants, "water therapies", etc. etc not discussed enough or offered or affordable so we spend Billions on questionable rehabs... I am going natural one way or another. Good Luck! I am Catholic and not a Scientologist but I am told (like it or not) old L. ROD HUBBARD and followers had developed very effective pain management alternatives and very confidential, economical and guaranteed self and group rehab programs that work! Anyone one have any additional info on this?
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
After 22 years of dealing with the pain of Osteoarthritis in my neck my doctor finally put me on Percocet 10/325. This, of course, was after a tirade ...
5 answers • 21 Feb 2011
pain?Along with prozac and xanax? Im taking the prozac and xanax for anxiety/depression the last while but I was prescribed the pain killers today ...
1 answer • 14 Mar 2011
... My doctor thinks I may be Bipolar level 2 due to my extreme reaction to Cymbalta which he put on for chronic pain. There are other symptoms that ...
6 answers • 15 Mar 2013
6 answers • 17 Jan 2014
Because tramadol went to narcotic statis, my dr won't give me more. I can not control pain with this. I work 4 ten hr days. I am exhausted and ...
2 answers • 15 Sep 2014